Alert archive / Iowa / Wind Advisories in 2015

Wind Advisory 12, NWS Des Moines, IA

November 18, 201551 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Nov 18, 2015, 3:12 PM CST for 51 counties in Iowa. It took effect at Nov 19, 2015, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 3:12 PM CST (21:12 UTC)
In effect from
Nov 19, 2015, 6:00 AM CST
Expired
Nov 19, 2015, 6:00 PM CST
In force
12 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WWUS73 KDMX 182112
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
312 PM CST WED NOV 18 2015

...STRONG WINDS ON THURSDAY...

.WINDS WILL INCREASE AT TIMES TONIGHT...THEN BECOME EVEN STRONGER
DURING THE DAY ON THURSDAY. THIS WILL CAUSE HAZARDOUS CROSSWINDS
ON NORTH SOUTH ROADS AND BLOW LOOSE OBJECTS AROUND.

IAZ004>007-015>017-023>028-033>039-044>050-059>062-190515-
/O.NEW.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL
312 PM CST WED NOV 18 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND
  3 PM ON FRIDAY.

* WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH
  ROADS. LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR
  PROPERTY DAMAGE MAY OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LEE
7 follow-up statements
054 
WWUS73 KDMX 182142
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CST WED NOV 18 2015

...STRONG WINDS ON THURSDAY...

.WINDS WILL INCREASE AT TIMES TONIGHT...THEN BECOME EVEN STRONGER
DURING THE DAY ON THURSDAY. THIS WILL CAUSE HAZARDOUS CROSSWINDS
ON NORTH SOUTH ROADS AND BLOW LOOSE OBJECTS AROUND.

IAZ004>007-015>017-023>028-033>039-044>050-059>062-190545-
/O.CON.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL
342 PM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
THURSDAY...

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND
  3 PM ON THURSDAY.

* WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. 
  LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY 
  DAMAGE MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
845 
WWUS73 KDMX 190332
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CST WED NOV 18 2015

...STRONG WINDS EXPECTED THURSDAY...

.WINDS WILL INCREASE AT TIMES TONIGHT WITH A PERIOD OF STRONGER
WINDS OVERNIGHT. THEN TOMORROW...WINDS BECOME EVEN STRONGER
DURING THE DAY. THIS WILL CAUSE HAZARDOUS CROSSWINDS ON NORTH
SOUTH ROADS AND BLOW LOOSE OBJECTS AROUND.

IAZ004>007-015>017-023>028-033>039-044>050-059>062-191145-
/O.CON.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL
932 PM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
THURSDAY...

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM 
  AND 3 PM ON THURSDAY. 

* WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. 
  LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY 
  DAMAGE MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

REV
032 
WWUS73 KDMX 190914
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CST THU NOV 19 2015

...STRONG WINDS EXPECTED THURSDAY...

.A STRONG WEST WIND WILL DEVELOP ACROSS MUCH OF NORTHERN AND
CENTRAL IOWA TODAY. THE WIND WILL BE STRONGEST BETWEEN 8 AM AND 3
PM THEN WILL BEGIN TO DIMINISH INTO THE EVENING HOURS. A HAZARDOUS
CROSSWIND SHOULD BE ANTICIPATED FOR THOSE TRAVELING ON NORTH SOUTH
ROADWAYS. ANY LOOSE OBJECTS WILL LIKELY BLOW AROUND TODAY.

IAZ057-058-191715-
/O.EXA.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/
AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY
314 AM CST THU NOV 19 2015

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND
  3 PM TODAY.

* WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. 
  LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY 
  DAMAGE MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ004>007-015>017-023>028-191715-
/O.EXT.KDMX.WI.Y.0012.151119T1200Z-151120T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY
314 AM CST THU NOV 19 2015

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 9 AM AND 2
  PM TODAY.

* WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. 
  LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY 
  DAMAGE MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ033>039-044>050-059>062-191715-
/O.CON.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...
NEWTON...GRINNELL
314 AM CST THU NOV 19 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND
  3 PM TODAY.

* WINDS...SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. 
  LOOSE OBJECTS WILL ALSO BE BLOWN AROUND AND MINOR PROPERTY 
  DAMAGE MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAB
284 
WWUS73 KDMX 191250
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
650 AM CST THU NOV 19 2015

...STRONG WINDS EXPECTED THURSDAY...

.A STRONG WEST WIND WILL DEVELOP ACROSS MUCH OF NORTHERN AND
CENTRAL IOWA TODAY. THE WIND WILL BE STRONGEST BETWEEN 8 AM AND
3 PM THEN WILL BEGIN TO DIMINISH INTO THE EVENING HOURS. A
HAZARDOUS CROSSWIND SHOULD BE ANTICIPATED FOR THOSE TRAVELING ON
NORTH SOUTH ROADWAYS. ANY LOOSE OBJECTS WILL LIKELY BLOW AROUND
TODAY.

IAZ004>007-015>017-023>028-192100-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY
650 AM CST THU NOV 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* SHORT TERM TRENDS...A WEST WIND HAS BEEN SLOWLY BUT STEADILY
  INCREASING AND WILL CONTINUE TO DO SO THROUGH THE MORNING. THE
  STRONGEST WIND SPEEDS ARE STILL EXPECTED TO HIT BETWEEN 9 AM
  AND 2 PM TODAY.

* WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 30 TO 40 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE
  OBJECTS WILL ALSO BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ033>039-044>050-057>062-192100-
/O.CON.KDMX.WI.Y.0012.151119T1500Z-151120T0000Z/
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...
BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...
GRINNELL
650 AM CST THU NOV 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* SHORT TERM TRENDS...A WEST WIND WILL CONTINUE TO INCREASE
  THROUGH THE MORNING...REACHING ADVISORY CRITERIA AROUND 9 AM. THE
  STRONGEST WINDS WILL OCCUR BETWEEN ABOUT 11 AM AND 3 PM TODAY.

* WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 30 TO 35 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. LOOSE
  OBJECTS WILL ALSO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAB
006 
WWUS73 KDMX 191706
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1106 AM CST THU NOV 19 2015

...STRONG WINDS TODAY...

.WIND WILL BE STRONG AND GUSTY FROM THE WEST TODAY...ESPECIALLY IN
THE AFTERNOON HOURS. A HAZARDOUS CROSSWIND SHOULD BE ANTICIPATED
FOR THOSE TRAVELING ON NORTH SOUTH ROADWAYS. ANY LOOSE OBJECTS
WILL LIKELY BLOW AROUND TODAY.

IAZ070>075-081>086-092>097-200000-
/O.EXA.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...STUART...
ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
1106 AM CST THU NOV 19 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 30 TO 35 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. 
  LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ004>007-015>017-023>028-033>039-044>050-057>062-200000-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL
1106 AM CST THU NOV 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 35 TO 40 MPH
  WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. 
  LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AWB
488 
WWUS73 KDMX 192148
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CST THU NOV 19 2015

...STRONG WINDS TODAY...

.A HAZARDOUS WEST CROSSWIND SHOULD BE ANTICIPATED FOR THOSE
TRAVELING ON NORTH SOUTH ROADWAYS. ANY LOOSE OBJECTS WILL LIKELY
BLOW AROUND TODAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-200000-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
348 PM CST THU NOV 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...AT THEIR STRONGEST WILL BE SUSTAINED AT 25 TO 35 MPH
  WITH GUSTS OF 40 TO 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS. 
  LOOSE OBJECTS WILL ALSO BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AWB
849 
WWUS73 KDMX 192356
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CST THU NOV 19 2015

...WINDS DIMINISHING ACROSS THE AREA THIS EVENING...

.WINDS ARE DIMINISHING AND WILL REMAIN LIGHT THROUGH THE REMAINDER
OF THE LATE EVENING HOURS AND OVERNIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-200100-
/O.EXP.KDMX.WI.Y.0012.000000T0000Z-151120T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
556 PM CST THU NOV 19 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE STRONG WINDS OF EARLIER TODAY HAVE DIMINISHED. THE WIND
ADVISORY WILL NO LONGER BE IN EFFECT FOR THE AREA AFTER 6 PM.

$$

REV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 11:33 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Nov 18, 11:33 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1133 AM CST WED NOV 18 2015

.SHORT TERM /TODAY/...
ISSUED AT 422 AM CST WED NOV 18 2015

MAIN CONCERN TODAY WILL BE WITH THE UPPER LOW AS IT LIFTS NORTHWARD
ACROSS THE STATE.  ARC OF PRECIPITATION WHICH PASSED THROUGH CENTRAL
IOWA EARLY THIS MORNING HAS NEARLY EXITED THE FAR NORTH. MEANWHILE...
SOME BREAKS IN THE OVERCAST HAVE MOVED ACROSS CENTRAL IOWA WITH A
LULL IN RAINFALL.  HOWEVER...AS THE UPPER LOW PULLS OVER THE STATE
TODAY...WEAK LOW LEVEL INSTABILITY WILL DEVELOP WITH THE COOL
TEMPERATURES ALOFT AND SHOWERS ARE EXPECTED TO BECOME SCATTERED TO
NUMEROUS BY MIDDAY.  THIS ACTIVITY WILL LIFT NORTHWARD DURING THE
AFTERNOON WITH A DIMINISHING TREND BY AFTERNOON AS DAYTIME HEATING
SUBSIDES AND THE SYSTEM LIFTS OUT OF THE STATE.  COOLER AIR WILL
OVERSPREAD THE STATE DURING THE DAY WITH ONLY A LIMITED CLIMB IN
TEMPERATURES BY EARLY AFTERNOON.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 338 AM CST WED NOV 18 2015

A BRIEF RESPITE WILL OCCUR TONIGHT AS THE PRECIP LIFTS NORTHEAST
OUT OF THE AREA BY LATE EVENING. THURSDAY WILL BE COLDER WITH A
STRONG WEST WIND FORECAST TO OCCUR FROM MID TO LATE MORNING
THROUGH THE DAY. WE WILL LIKELY NEED AN ADVISORY FOR MUCH OF THE
FORECAST AREA AND A HIGH WIND WARNING IS NOT OUT OF THE QUESTION
FOR THE NORTHERN HALF OR SO OF THE STATE. I LEFT THE DETAILS FOR
ONE MORE FORECAST RUN TO BETTER DETERMINE THE NEED FOR A POTENTIAL
WARNING.

ATTENTION THEN TURNS TO FRIDAY WHEN A QUICK MOVING SYSTEM WILL
BRING AT LEAST MODERATE SNOW FALL AT TIMES IN THE AFTERNOON TO A
BROAD SWATH ACROSS THE MID SECTION OF THE STATE. YESTERDAY THE GFS
WAS FORECASTING CRAZY SNOWFALL AMOUNTS WHICH WERE DISCOUNTED BUT
TODAY THEY HAVE COME MORE IN LINE WITH THE EURO...WHICH IS STILL
MUCH LESS THAN THE GFS BUT BOTH ARE FORECASTING SEVERAL INCHES OF
SNOW TO FALL. WITH POTENTIAL HEADLINES FOR WIND TOMORROW I DID NOT
JUMP ON HEADLINES FOR THE FRIDAY EVENT YET AND I STILL HAVE A HARD
TIME SEEING THE KIND OF MOISTURE RETURN THAT THE GFS IS
ADVERTISING BUT EITHER WAY LATE WEEK WILL BE QUITE WINTER-LIKE
WITH COLD...WIND AND SNOW IN THE FORECAST. THE WEEKEND WON'T HAVE
PRECIP BUT IT WILL BE VERY WINTER-LIKE NONETHELESS WITH HIGHS IN
THE 20S AND 30S AND 10 TO 20 MPH WIND SPEEDS ACROSS THE AREA.

&&

.AVIATION...18/18Z
ISSUED AT 1133 AM CST WED NOV 18 2015

MVFR CONDITIONS WILL PREVAIL FOR MOST OF THIS AFTERNOON AND
INTERMITTENTLY DURING THE EVENING...ALONG WITH WIDELY SCATTERED
SHOWERS AND ASSOCIATED MVFR VSBYS. THERE MAY BE BRIEF LOCALIZED
IFR CIGS YET THIS AFTERNOON...MAINLY AT FOD/MCW...AND HAVE COVERED
THESE WITH TEMPOS IN THOSE TAFS. AFTER DARK TONIGHT...CIGS SHOULD
IMPROVE PRETTY RAPIDLY BUT WE WILL ALSO SEE STRONG WEST WINDS
DEVELOPING MAINLY BETWEEN SUNSET AND MIDNIGHT...AND CAUSING
CROSSWIND ISSUES ON NORTH-SOUTH RUNWAYS. THIS WILL BE THE CASE
AGAIN ON FRIDAY AS THE WINDS PICK UP EVEN FURTHER BY MID MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...FAB
AVIATION...LEE
Hazardous weather outlook, Nov 18, 4:01 AM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CST WED NOV 18 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-191200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
401 AM CST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WIND IS FORECAST FOR THURSDAY. SPEEDS OF 25 TO 35 MPH ARE
POSSIBLE ALONG WITH GUSTS IN EXCESS OF 45 MPH.

ACCUMULATING SNOW IS EXPECTED FRIDAY INTO FRIDAY NIGHT. SNOWFALL
COULD BE MODERATE AT TIMES AND MAY IMPACT THE EVENING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL REPORTS
ARE ALWAYS APPRECIATED.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 4:05 PM CSTWinter Storm WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more36 hr

Nearby

Wind Advisories in Iowa, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.